MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347100470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the left central vein.A 10.0mm x 40mm x 75cm athletis balloon catheter was selected for use in a left central venous catheterization.During the inflation, the balloon ruptured just before reaching the needed pressure.The procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the athletics device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 30 atmospheres as per athletics specification.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 10mm proximal from the distal markerband.A visual and tactile examination identified no kinks or damage to the shaft and to the tip.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the left central vein.A 10.0mm x 40mm x 75cm athletics balloon catheter was selected for use in a left central venous catheterization.During the inflation, the balloon ruptured just before reaching the needed pressure.The procedure was completed with another of the same device.There were no patient complications as a result of this event.It was further reported that the vessel was tortuous.
 
Additional Manufacturer Narrative
B5.Describe event or problem: added information, based on additional information.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the left central vein.A 10.0mm x 40mm x 75cm athletis balloon catheter was selected for use in a left central venous catheterization.During the inflation, the balloon ruptured just before reaching the needed pressure.The procedure was completed with another of the same device.There were no patient complications as a result of this event.It was further reported that the vessel was tortuous.

Brand Name
ATHLETIS?
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23038062
Report Number2124215-2025-62770
Device Sequence Number21345629
Product Code LIT
UDI-Device Identifier08714729974215
UDI-Public(01)08714729974215(17)280107(10)35570327
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939347100470
Device Catalogue NumberH74939347100470
Device Lot Number0035570327
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer10/19/2025
11/20/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date11/13/2025
12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale